MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431020
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 1 of 2 reports.Device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure physician was unable to deliver the subject coil out of the micro catheter.During the attempt to remove the subject coil from the patient¿s anatomy, it prematurely detached inside the micro catheter.The micro catheter was withdrawn from the patient¿s anatomy and the detached subject coil was removed along with it.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received.The reported lot number was confirmed from the packaging label.During the visual inspection, the coil proximal contact was seen to be kinked bent.The delivery wire was seen to be kinked bent.The main coil was seen to be detached from the pusher wire.Functional testing was not carried out due to condition of returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The delivery wire and proximal contact were seen to be kinked bent, this can be presumed to have been caused by handling of the device.The as analyzed 'coil delivery wire kinked bent' and 'coil proximal contact kinked bent' will be assigned handling damage as this complaint appears to be associated with handling of the product or portion of the product during the procedure.The main coil was seen to be detached therefore the as reported will be confirmed and the as reported 'coil in catheter friction' and as reported/as analyzed 'main coil prematurely detached/separated during use' will be assigned procedural factors as it appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11349725
Report Number3008881809-2021-00086
Device Sequence Number11404182
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public04546540698001
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2023
Device Model NumberM0035431020
Device Catalogue NumberM0035431020
Device Lot Number22054790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR MICRO CATHETER (STRYKER); LVIS STENT (MICROVENTION); SYNCHRO GUIDE WIRE (STRYKER); TARGET COIL (STRYKER); EXCELSIOR MICRO CATHETER (STRYKER); LVIS STENT (MICROVENTION); SYNCHRO GUIDE WIRE (STRYKER); TARGET COIL (STRYKER)
Patient Age53 YR
Patient Weight80